zbMATH — the first resource for mathematics

Gradient estimates for harmonic functions on regular domains in Riemannian manifolds. (English) Zbl 0914.58042
A version of the Bismut-Elworthy formula is applied to obtain gradient estimates for harmonic functions on regular domains in Riemannian manifolds. This probabilistic method allows the authors to improve some known estimates.

58J65 Diffusion processes and stochastic analysis on manifolds
60J65 Brownian motion
Full Text: DOI Link
[1] Bismut, J. M., Large Deviations and the Malliavin Calculus, Progr. Math., 45, (1984), Birkhäuser Boston Cambridge · Zbl 0537.35003
[2] Cheng, S. Y.; Yau, S. T., Differential equations on Riemannian manifolds and their geometric applications, Comm. Pure Appl. Math., 28, 333-354, (1975) · Zbl 0312.53031
[3] Cranston, M., Gradient estimates on manifolds using coupling, J. Funct. Anal., 99, 110-124, (1991) · Zbl 0770.58038
[4] Elworthy, K. D.; Li, X.-M., Formulae for the derivatives of heat semigroups, J. Funct. Anal., 125, 252-286, (1994) · Zbl 0813.60049
[5] Elworthy, K. D.; Li, X.-M.; Le Jan, Y., Concerning the geometry of stochastic differential equations and stochastic flows, New Trends in Stochastic Analysis, Proc. Taniguchi Symposium, 1995, (1997), World Scientific Singapore
[6] Kendall, W. S., The radial part of Brownian motion on a manifold: a semimartingale property, Ann. Probab., 15, 1491-1500, (1987) · Zbl 0647.60086
[7] Kunita, H., Stochastic Differential Equations and Stochastic Flows of Diffeomorphisms, (1990), Cambridge Univ. Press Cambridge · Zbl 0554.60066
[8] Li, P.; Yau, S. T., On the parabolic kernel of the Schrödinger operator, Acta Math., 156, 153-201, (1986)
[9] Schoen, R. M., The effect of curvature on the behavior of harmonic functions and mappings, (Hardt, R.; Wolf, M., Nonlinear Partial Differential Equations in Differential Geometry,, IAS/Park City Math. Ser. 2, (1996), Amer. Math. Soc Providence)
[10] Thalmaier, A., On the differentiation of heat semigroups and Poisson integrals, Stochastics, 61, 297-321, (1997) · Zbl 0897.60064
[11] Wang, F.-Y., Gradient estimates for generalized harmonic functions on Riemannian manifolds, Chinese Science Bull., 39, 1849-1852, (1994) · Zbl 0862.35015
[12] Wang, F.-Y., Gradient estimates on \(R\)^{d}, Canad. Math. Bull., 37, 560-570, (1994) · Zbl 0835.60067
[13] Wang, F.-Y., On estimation of the logarithmic Sobolev constant and gradient estimates of heat semigroups, Probab. Theory Relat. Fields, 108, 87-102, (1997)
[14] Yau, S. T., Harmonic functions on complete Riemannian manifolds, Comm. Pure Appl. Math., 28, 201-228, (1975) · Zbl 0291.31002
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.